Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|winterbalm - Fri Jun 11, 2010 6:22 am||
two days ago I had a single wart removed on my thumb, it was located on palm-of-the-hand side, near the nail, 3-4 mm in diameter, it was just a little bit painful on pressure when I first discovered it last Saturday, but generally it did not cause any pain.
I was very upset about this wart and rushed to remove it, because I was afraid more warts will appear if I don't deal with this one quickly.
A doctor promised that there will be no scarring, because "it is impossible that a scar will occur on a finger" and removed the wart using high intensity radio waves (Surgitron). I was surprised to see a large and deep hole on my thumb after the procedure.
Now, two days later, the wound looks like a 1 mm deep cavity, 4 mm in diameter, and I am almost sure that there will be a scar, and that it will look like a cavity after healing. A relative of mine also had several warts removed on her hand and they did not heal very good, there are scars and depigmentations where warts were.
I live in Russia and Surgitron is quite popular here, but AFAIK it is not used in Europe and US, and it leads me to think that this tool is not very good. Now I am regretting that I had the wart removed, because of possible scarring and I have read that doctors in US recommend to avoid surgical treatment if the wart is small and not painfil, which was my case.
So the question is: is scarring inevitable in my case? Will it look like a cavity, kind of impression on skin, after healing?
Thanks in advance.
|Debbie Miller, RN - Sun Jun 13, 2010 6:53 pm||
In most cases the scarring fades in time. Be patient, but I'm pretty sure it will look better after a while. Keep in mind that the wart is a bit unsightly too so even some residual effects are probably no worse.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.